Mum-of-six struck dumb by AstraZeneca vaccine at King's Lynn's Queen Elizabeth Hospital
A mum-of-six was struck dumb just hours after receiving her second dose of the AstraZeneca vaccine.
Sofia Gomes, 43, has been left unable to communicate with her fiancée or her six children - aged between one and 19 years old - for the last three weeks, since having her second vaccine at the QEH in Lynn on May 19.
The artist, from Wisbech, "baffled" doctors with her extreme reaction to the vaccine.
And she has been told that her voice will return eventually - but says it is "just a waiting game" as to when that may be.
In an email sent last week, Miss Gomes, who is originally from Portugal, wrote: "This has left me feeling really frustrated, upset, and frightened for the future.
"I am trying to stay positive for my family, but I am really worried, and this has affected me a huge amount.I feel bad that I can't help my baby develop her speech, and one of my sons is autistic so it has been difficult not being able to communicate with him properly, too.
"I miss reading stories to my children and singing to them at night, and I miss being able to speak to my family in Portugal over the phone.I find it really hard to express my feelings when all I can do is just write things down in a notepad."
And her fiancée Victor Plowman, 47, added: "It's been really frustrating for Sofia - she's been in tears about it at some points.
"She's been writing stuff down on a piece of paper, and sometimes she'll point or gesture at something to indicate what she wants.But it's been really hard for her, as she can't properly communicate with the kids."
She is now waiting for speech therapy on the NHS - but has not yet been given any indication as to how soon she might be able to begin.
Sofia, who had no underlying health issues prior to the vaccines, also suffered bad side effects for about two weeks after her first Covid jab on March 1, according to Mr Plowman.
He said: "She had it pretty bad for about two weeks. She had a high fever, and had aches and pains in her legs, too.
"Then, on the evening that she got her second jab, she started getting shakes and chills, so she asked me to get her a couple of paracetamol.
"Fifteen minutes later, she was whispering to me. I asked her why she was whispering, and she started clutching at her tonsils and her throat.
"We thought she was having an allergic reaction - so I called her an ambulance and she went up to hospital."
Miss Gomes went into the QEH in Lynn, just hours after her second Covid vaccine - where "baffled" doctors performed various scans on her throat, but found nothing obviously wrong.
Miss Gomes wrote: "I seem to have had a severe allergic reaction to the second jab.The good news is that nothing showed up on the scans. But this is all new, and now I am wondering why I have lost the ability to speak.
"Several specialists came to examine me but, in the end, there was no explanation. All they said was the jab may have caused it."
The artist was kept in King's Lynn Hospital for a week before she was allowed to return home on May 26 - but unfortunately, still with no voice.
And now, she is advising others to be wary of having the AstraZeneca vaccine.
She wrote: "People should still go ahead and have a vaccine, but I don't believe it should be the AstraZeneca.I just hope the younger generation in particular will seek some advice and information about the jabs before having them."
The AstraZeneca vaccine was hit by controversy earlier this year when it was linked to rare blood clots - with the use of the Oxford-based vaccine suspended for under-30s in the UK on April 7.
The rare blood clots affected 209 cases, causing 41 fatalities - giving an incidence rate of nine people per million doses.